Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 25, 2021, 5:07 PM MDT for El Paso County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 5:07 PM MDT (23:07 UTC)
- Expired
- Jul 25, 2021, 6:00 PM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809
WWUS85 KPUB 252307
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
507 PM MDT Sun Jul 25 2021
COZ084-085-260000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
507 PM MDT Sun Jul 25 2021
At 506 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 9 miles northeast of Colorado Springs, moving east
at 10 mph. Standing water has been reported over portions of
Marksheffel road in eastern Colorado Springs.
Locations impacted include...
Northeastern Colorado Springs, Black Forest, Falcon and Cimarron
Hills.
LAT...LON 3884 10469 3899 10483 3904 10468 3887 10446
3879 10446
TIME...MOT...LOC 2306Z 253DEG 7KT 3895 10472
$$
KTSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:22 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 25, 3:22 PM MDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 322 PM MDT Sun Jul 25 2021 .SHORT TERM...(This evening through Monday) Issued at 321 PM MDT Sun Jul 25 2021 .Tonight...Convection will end by late evening over the forecast area. Will have to watch for precipitation over Chaffee County this evening as a few of the models suggest convection lingering well into the evening. Given the heavy rains over the past few days, there may be localized concerns for some flooding in vulnerable areas. Another concern is the surge of more moist air from the east impinging on the eastern mountains. Some models have been suggesting heavier rainfall as it approaches the mountains. HRRR, RAP, and NAMNest show higher CAPE/lower LI of the airmass, but it also shows it to be capped. Will have to watch for parcel breaking the cap for storms with heavier rainfall. .Monday...Upper high builds to the north with the deeper moisture getting pushed to the New Mexico border and into the Eastern San Juans. The threat for heavier rain and severe weather will decrease across the northern portion of the forecast area where the drier air aloft will move into the area, The greatest threat for locally heavy downpours will mostly be along southern border, especially from the I25 corridor and to the west. WPC has a marginal excessive rain threat across the southern portion of the CWA, which highlights the trend well. --PGW-- .LONG TERM...(Monday night through Sunday) Issued at 321 PM MDT Sun Jul 25 2021 ...Warming and Drying Trend... .Tuesday through Thursday...High pressure aloft builds to the north of the region during the period and gradually builds towards the south and east. The monsoon plume will be pushed further to the west with subsidence and warming aloft. Over the mountains, there will still be enough moisture for diurnal convection, but it should be higher based with lesser threats for locally heavy downpours. On the plains, the subsidence will limit convection with PoPs being near zero close to the Kansas border. .Friday through Sunday...Models and ensembles have been trending with the upper high being weaker and further to the southeast. This could result in the monsoon plume being further east, allowing for more monsoon moisture to move into the region, especially over the mountains. The ensembles also hint at a cold front passage on the plains allowing for increased potential for convection on the plains. Timing and other details are still vague and NBM grids handle the situation well. --PGW-- && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 321 PM MDT Sun Jul 25 2021 VFR at all TAF sites except possibly during convection. Convection will end by mid evening on Sunday at the TAF sites. On Monday, the chances for convection will increase towards the south with KPUB and KALS having better chances for convection than KCOS. Synoptic forcing will be weak so it is difficult to pinpoint timing for convection Monday afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PGW LONG TERM...PGW AVIATION...PGW
Hazardous weather outlook, Jul 25, 11:38 AM MDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1138 AM MDT Sun Jul 25 2021 COZ058>089-093>099-261745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1138 AM MDT Sun Jul 25 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous slow moving thunderstorms will develop early in the afternoon over the mountains and spread to interior valleys, the I-25 corridor and eastern plains by the middle of the afternoon. The main risk with storms today will again be locally heavy rainfall, which could produce flash flooding over recent burn scars and across areas which have received heavy rain over the past few days. A few stronger storms could also contain small hail, gusty winds up to 50 mph and frequent cloud to ground lightning. Storms will gradually weaken and dissipate during the evening, with most activity ending by midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous afternoon and evening thunderstorms will continue across the mountains on Monday, with a few storms possible along the I-25 corridor and across the eastern plains. Storms will be slow moving and capable of producing locally heavy rain, leading to enhanced flash flooding risks, especially for area burn scars. Other storm threats will include lightning and gusty outflow winds to around 50 mph, with small possible with the stronger storms. Storm coverage and intensity will begin to decrease from Tuesday through the remainder of the work week, as available moisture decreases across the region. There will be enough residual moisture to support isolated to scattered afternoon and evening storms each day, with the best coverage across the higher terrain. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across all of south central and southeast Colorado this afternoon and evening. 06/RODRIGUEZ
In the hours before
Special weather statement, Jul 25, 4:48 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
448 PM MDT Sun Jul 25 2021
COZ095>098-252345-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
448 PM MDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PROWERS...SOUTHEASTERN
KIOWA AND BENT COUNTIES UNTIL 545 PM MDT...
At 446 PM MDT, Doppler radar was tracking clusters of strong
thunderstorms developing over, and spreading across, the advisory
area. This activity was moving slowly, with variable directions of
motion.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms, along with very heavy rain.
Locations impacted include...
Lamar, Las Animas, Eads, Wiley, Neeoshe Reservoir, McClave,
Chivington, Brandon, Sweetwater Reservoir, Hasty, Neegronda
Reservoir, Queens Reservoir, John Martin Reservoir, Caddoa and Fort
Lyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3818 10328 3849 10289 3846 10230 3766 10264
3775 10337
TIME...MOT...LOC 2246Z 357DEG 4KT 3813 10298
CohenSpecial weather statement, Jul 25, 4:49 PM MDT, 18 minutes before
Special Weather Statement National Weather Service Pueblo CO 449 PM MDT Sun Jul 25 2021 COZ076-077-252345- Western/Central Fremont County Below 8500 Ft CO- Northwestern Fremont County Above 8500Ft CO- 449 PM MDT Sun Jul 25 2021 At 448 PM MDT, Doppler radar was tracking a strong thunderstorm near Howard, or 11 miles north of Hayden Pass Burn Scar. This storm was nearly stationary. A near stationary thunderstorm over the just northeast of Howard and southwest of Waugh Mountain may cause enhanced stream flows in streams and drainages. Around .75"-1.00" of rain has been estimated by radar over the region. Locations impacted include... Howard. LAT...LON 3853 10563 3838 10571 3844 10585 3857 10577 TIME...MOT...LOC 2248Z 107DEG 3KT 3847 10576
Special weather statement, Jul 25, 4:51 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
451 PM MDT Sun Jul 25 2021
COZ081-252330-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
451 PM MDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TELLER COUNTY UNTIL
530 PM MDT...
At 451 PM MDT, Doppler radar was tracking a strong thunderstorm near
Divide, or 24 miles northwest of Colorado Springs. This storm was
nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Teller
County.
LAT...LON 3906 10529 3909 10523 3910 10513 3896 10509
3895 10523 3898 10530
TIME...MOT...LOC 2251Z 330DEG 3KT 3903 10519
KTSSpecial weather statement, Jul 25, 4:53 PM MDT, 14 minutes before
Special Weather Statement National Weather Service Pueblo CO 453 PM MDT Sun Jul 25 2021 COZ081-084-252330- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 453 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 530 PM MDT... At 453 PM MDT, Doppler radar was tracking a strong thunderstorm near Monument, or 19 miles north of Colorado Springs. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Monument, Palmer Lake and Gleneagle. LAT...LON 3908 10465 3902 10491 3913 10493 3913 10470 TIME...MOT...LOC 2253Z 330DEG 3KT 3912 10482 KTS
Special weather statement, Jul 25, 5:05 PM MDT, 2 minutes before
Special Weather Statement National Weather Service Pueblo CO 505 PM MDT Sun Jul 25 2021 COZ085-086-089-093-097-252345- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Las Animas Vicinity/Bent County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Crowley County CO-La Junta Vicinity/Otero County CO- 505 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OTERO...SOUTHEASTERN EL PASO...SOUTHERN CROWLEY...NORTHEASTERN PUEBLO AND NORTHWESTERN BENT COUNTIES UNTIL 545 PM MDT... At 503 PM MDT, Doppler radar was tracking the leading edge of 50 to 55 mph winds moving southwestward across the advisory area around around 25 mph. Also, strong thunderstorms may continue developing along a line extending from Avondale to 10 miles northeast of Higbee. Wind gusts of 50 to 55 mph will be possible with this activity, along with heavy rains. Locations impacted include... Eastern Pueblo, La Junta, North La Junta, Rocky Ford, Fowler, Ordway, Swink, Manzanola, Olney Springs, Boone, Sugar City, Cheraw, Crowley, Pueblo Depot and Avondale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3805 10462 3776 10335 3818 10327 3857 10436 TIME...MOT...LOC 2301Z 330DEG 22KT 3824 10434 3788 10333 Cohen
Special weather statement, Jul 25, 5:07 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
507 PM MDT Sun Jul 25 2021
COZ084-085-260000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
507 PM MDT Sun Jul 25 2021
At 506 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 9 miles northeast of Colorado Springs, moving east
at 10 mph. Standing water has been reported over portions of
Marksheffel road in eastern Colorado Springs.
Locations impacted include...
Northeastern Colorado Springs, Black Forest, Falcon and Cimarron
Hills.
LAT...LON 3884 10469 3899 10483 3904 10468 3887 10446
3879 10446
TIME...MOT...LOC 2306Z 253DEG 7KT 3895 10472
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:39 PM MDT | Special Weather Statement | PUB | Alamosa | 51 min |
| Jul 24, 8:49 PM MDT | Flash Flood Warning | PUB | Custer, Saguache | 92 min |
| Jul 25, 12:24 PM MDT | Special Weather Statement | PUB | Huerfano | 21 min |
| Jul 25, 12:31 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Jul 25, 1:09 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
| Jul 25, 2:29 PM MDT | Special Weather Statement | PUB | Kiowa | 46 min |
| Jul 25, 2:58 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 62 min |
| Jul 25, 3:21 PM MDT | Special Weather Statement | PUB | Kiowa | 39 min |
| Jul 25, 3:37 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 68 min |
| Jul 25, 4:38 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Jul 25, 4:45 PM MDT | Special Weather Statement | PUB | Chaffee | 60 min |
| Jul 25, 4:48 PM MDT | Special Weather Statement | PUB | Bent, Kiowa | 57 min |
| Jul 25, 4:49 PM MDT | Special Weather Statement | PUB | Fremont | 56 min |
| Jul 25, 4:51 PM MDT | Special Weather Statement | PUB | Teller | 39 min |
| Jul 25, 4:53 PM MDT | Special Weather Statement | PUB | Douglas | 37 min |
| Jul 25, 5:05 PM MDT | Special Weather Statement | PUB | Crowley, Otero, Pueblo | 40 min |
| Jul 25, 5:09 PM MDT | Special Weather Statement | PUB | Fremont | 51 min |
| Jul 25, 5:15 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Jul 25, 5:48 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 55 min |
| Jul 25, 5:55 PM MDT | Flash Flood Warning | PUB | Fremont, Saguache | 3 hr |
| Jul 25, 5:58 PM MDT | Special Weather Statement | PUB | Bent, Otero, Pueblo | 47 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.